Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 132, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 2, 2001, 5:49 PM MDT for Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 5:49 PM MDT (23:49 UTC)
- Expired
- Aug 2, 2001, 6:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 022350 SVRDEN COC123-030030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 549 PM MDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 630 PM MDT * AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF PURCELL...OR ABOUT 26 MILES NORTHEAST OF GREELEY...MOVING WEST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BRIGGSDALE...GROVER AND PURCELL. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH UTHIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4096 10472 4061 10472 4062 10418 4094 10415 DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:40 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 2:40 PM MDT, 3 hours 9 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
240 PM MDT THU AUG 2 2001
CURRENT VISIBLE SATELLITE SHOWS CONVECTION HAS BROKEN OUT OVER THE
FOOTHILLS AND ALONG THE CONVERGENCE ZONE FROM DOUGLAS THROUGH
EASTERN ADAMS COUNTIES. RAINFALL HAS BEEN INTENSE WITH SOME
STORMS...AND EXPECT A CONTINUATION OF THAT THROUGH THE EVENING WITH
PRECIPITABLE WATER VALUES OF 1.0 TO 1.25 INCHES...AND STORM MOTION
5 KTS OR LESS. WILL KEEP FLASH FLOOD WATCH UNTIL 10 PM. LAPS
ANALYSIS SHOWS SOME CIN IN AREAS NORTH OF INTERSTATE 76...AND RADAR
BACKS THIS UP WITH STORMS MOVING INTO THAT AREA COLLAPSING. WILL
THEREFORE KEEP HIGHEST POPS IN MOUNTAINS AND PLAINS SOUTH OF I-76
TONIGHT...BUT CANT RULE OUT STORMS LATER THIS AFTERNOON AND EVENING
IN AREAS FARTHER NORTH AS OUTFLOW BOUNDARIES INTERACT WITH PRIMED
AIRMASS.
LOOKS LIKE MORE OF THE SAME FOR FRIDAY ESPECIALLY IN/NEAR MOUNTAINS
WHERE CONVECTIVE TEMPS WILL BE REACHED. LOCALLY HEAVY RAIN WILL
AGAIN BE A THREAT WITH PRECIPITABLE WATER OVER AN INCH AND SLOW
STORM MOVEMENT. MODELS ALSO HINT AT SOME SORT OF ANOTHER UPPER
LEVEL DISTURBANCE APPROACHING THE AREA LATE IN THE DAY...AND THIS
MAY BE REALIZED IF WAVE OVER SOUTHERN ARIZONA MOVES SLOWLY NORTHWARD.
RIDGE RETROGRADES AND BUILDS OVER NORTHERN COLORADO AND SOUTHERN
WYOMING FROM LATE SATURDAY THROUGH THE EXTENDED WITH 500 MB HEIGHTS
INCREASING TO 600 DM. HOWEVER...FLOW UNDER THE RIDGE SHOULD BE VERY
WEAK SO MOISTURE SHOULD NOT BE SCOURED OUT. HOWEVER...WITH WARM
UPPER LEVEL TEMPS AND HINTS OF WEAK LEE TROFING...WILL DROP BACK TO
A SLIGHT CHANCE OF LATE AFTERNOON AND EVENIN,G STORMS OVER THE
PLAINS.
BARJENBRUCH
.DEN...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS AND PLAINS
UNTIL 10 PM MDT...ZONES 35>36..38>51.In the hours before
Special weather statement, Aug 2, 1:10 PM MDT, 4 hours 39 minutes before
COZ030>051-022100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 110 PM MDT THU AUG 2 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION. IN ADDITION...A WEAK UPPER LEVEL DISTURBANCE LOCATED OVER NORTHWEST NEW MEXICO IS EXPECTED TO MAKE ITS WAY INTO COLORADO BY THIS EVENING. LOW LEVEL MOISTURE COUPLED WITH AFTERNOON HEATING WILL ALLOW FOR THE AIRMASS TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND EVENING. THE MAIN FOCUS FOR THUNDERSTORMS WOULD APPEAR TO BE ALONG FRONT RANGE FOOTHILLS. ANOTHER CONVERGENCE LINE EXTENDED FROM AROUND HOYT IN SOUTHWEST MORGAN COUNTY TO NEAR CASTLE ROCK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THESE AREAS INITIALLY...THEN GRADUALLY SPREAD NORTH AND EAST. DUE TO THE SLOW MOVEMENT OF THE STORMS...VERY HEAVY RAIN...2 TO 3 INCHES IN LESS THAN AN HOUR MAY OCCUR. FLASH FLOODING MAY DEVELOP WITH THE STORMS THAT BECOME STATIONARY OR TRAIN OVER THE SAME AREA. AS A RESULT...A FLASH FLOOD WATCH WATCH HAS BEEN ISSUED FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEASTERN PLAINS THROUGH 10 PM. A FEW STORMS COULD BECOME SEVERE IN THE PLAINS THIS EVENING...MAINLY ALONG THE BOUNDARY MENTIONED EARLIER. THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH...HAIL UP TO AN INCH IN DIAMETER AND MAYBE EVEN A< SMALL TORNADO. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER
Local storm report, Aug 2, 5:45 PM MDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT THU AUG 02 2001
...PRELIMINARY STORM REPORT FOR AUGUST 02 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 PM 3 W BENNETT CO TORNADO
08/02/01 ADAMS WEAK AND BRIEF
0326 PM 1/2 N BENNETT CO TORNADO
08/02/01 ADAMS WEAK AND BRIEF
0330 PM 3 E WATKINS CO 1.75 INCH HAIL
08/02/01 ADAMS
0435 PM 3 E HUDSON CO 0.75 INCH HAIL
08/02/01 WELD
0437 PM 5 E HUDSON CO 1.00 INCH HAIL
08/02/01 WELD COVERING GROUND
0445 PM 3 NW KEENESBURG CO 1.00 INCH HAIL
08/02/01 WELD
CBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
| Aug 1, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Aug 1, 6:55 PM MDT | Tornado Warning | BOU | Lincoln | 35 min |
| Aug 1, 7:20 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 40 min |
| Aug 1, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 1, 7:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Aug 1, 8:01 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Aug 1, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Aug 1, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Aug 1, 9:40 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 50 min |
| Aug 2, 2:53 PM MDT | Flash Flood Warning | BOU | Adams, Weld | 2 hr |
| Aug 2, 3:18 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 27 min |
| Aug 2, 3:47 PM MDT | Tornado Warning | BOU | Adams | 43 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.